Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 47, NWS Albuquerque, NM

August 1, 2014Bernalillo County, Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 1, 2014, 7:31 PM MDT for Bernalillo County, Sandoval County, New Mexico. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2014, 7:31 PM MDT (01:31 UTC)
Expired
Aug 1, 2014, 9:30 PM MDT
In force
119 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Bernalillo County, NM, Sandoval County, NM

The radar

The Albuquerque radar (KABX), 18 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1898 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WGUS55 KABQ 020131
FFWABQ
NMC001-043-020330-
/O.NEW.KABQ.FF.W.0047.140802T0131Z-140802T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
731 PM MDT FRI AUG 1 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
  NORTH CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO

* UNTIL 930 PM MDT

* AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 13 MILES NORTHWEST OF 
  RIO RANCHO. THE STORM PRODUCING VERY HEAVY RAIN WAS DRIFTING
  TOWARDS THE SOUTHEAST. MOST THE RAINFALL WILL FEED INTO 
  ARROYO DE LAS CALABACILLAS WHICH FLOWS INTO THE RIO GRANDE. 
  PERSONS RECREATING AT THE END OF NORTHERN AND SOUTHERN BOULEVARDS
  SHOULD BE PREPARED FOR HIGH WATER FLOWS. THIS ARROYO ALSO 
  FLOWS THROUGH PARADISE HILLS AND TO THE WEST OF COTTONWOOD 
  MALL. BETWEEN 1 TO 1.5 INCHES OF RAINFALL WILL FALL IN THE
  HEADWATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3542 10695 3545 10686 3534 10678 3530 10674
      3519 10663 3516 10665 3521 10674 3525 10680
      3532 10688

$$
50
2 follow-up statements
441 
WGUS75 KABQ 020221
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
821 PM MDT FRI AUG 1 2014

NMC001-043-020330-
/O.CON.KABQ.FF.W.0047.000000T0000Z-140802T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL NM-BERNALILLO NM-
821 PM MDT FRI AUG 1 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR NORTH
CENTRAL BERNALILLO AND SOUTH CENTRAL SANDOVAL COUNTIES...

AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING MODERATE TO HEAVY
RAIN OVER NORTHWEST RIO RANCHO. ARROYO DE LAS CALABACILLAS WHICH 
DRAINS THE AREA EAST OF ATRISCO DRIVE WILL MOST LIKELY BE EXPERIENCING
HIGHER WATER FLOWS. THIS ARROYO FLOWS INTO THE RIO GRANDE PAST THE 
WESTERN ENDS OF OF NORTHERN AND SOUTHERN BOULEVARDS THROUGH PARADISE
HILLS AND JUST WEST OF COTTONWOOD MALL. BETWEEN 1.5 TO 2 INCHES OF 
RAINFALL FELL ACROSS THE HEADWATERS OF THIS ARROYO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.

&&

LAT...LON 3542 10695 3545 10686 3534 10678 3530 10674
      3519 10663 3516 10665 3521 10674 3525 10680
      3532 10688

$$
50
365 
WGUS75 KABQ 020328
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
928 PM MDT FRI AUG 1 2014

NMC001-043-020338-
/O.EXP.KABQ.FF.W.0047.000000T0000Z-140802T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL NM-BERNALILLO NM-
928 PM MDT FRI AUG 1 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM MDT FOR NORTH
CENTRAL BERNALILLO AND SOUTH CENTRAL SANDOVAL COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3542 10695 3545 10686 3534 10678 3530 10674
      3519 10663 3516 10665 3521 10674 3525 10680
      3532 10688

$$
50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 5:57 PM MDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 1, 5:57 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 PM MDT FRI AUG 1 2014

.AVIATION...
00Z TAF CYCLE
UPPER HIGH CENTER TO MEANDER OVER NEW MEXICO NEXT 24 HOURS. LOW
LEVEL EASTERLY GRADIENT PERSISTING...WHICH WILL LEAD TO A LIGHT
OR PERHAPS BRIEFLY MODERATE EASTERLY WIND BELOW CANYONS INTO THE
RGV. SCT TO NMRS SHRA AND ISOLATED TSRA WITH SCT MVFR CIGS/VSBYS
SFC AND WND GUSTS TO 35KT BEFORE 02/06Z...WILL OCCASIONALLY
OBSCURE HIGHER TERRAIN OVER NORTHERN AND WESTERN NM. TSRA TO
SPREAD SOUTHEAST ONTO THE EASTERN PLAINS THROUGH THE NIGHT. MVFR
CIGS AND VSBYS WITH BR...WITH ISOLD IFR CONDITIONS TO DEVELOP
ALONG THE EAST SLOPES CENTRAL MT CHAIN AFT 02/06Z. MOST LIKELY
AT KLVS...KAXX...KSKX AND KRTN.

&&

.PREV DISCUSSION...311 PM MDT FRI AUG 1 2014...
.SYNOPSIS...
A COMPLICATED WEATHER SCENARIO IS IN PLACE OVER NEW MEXICO...ONE
WITH ABUNDANT MOISTURE AND A FEW DISTURBANCES ALOFT THAT WILL LEAD
TO SCATTERED TO NUMEROUS THUNDERSTORMS OVER A LARGE SWATH OF THE
STATE. MANY OF THE SHOWERS AND THUNDERSTORMS WILL MOVE VERY
SLOWLY WHILE PRODUCING HEAVY DOWNPOURS...AND THIS WILL LEAD TO A
HEIGHTENED RISK FOR FLASH FLOODING. THE THREAT FOR FLASH FLOODING
WILL BE HIGHEST THIS AFTERNOON AND TONIGHT OVER A LARGE PORTION OF
NORTHERN AND CENTRAL NEW MEXICO...MAINLY BETWEEN THE CONTINENTAL
DIVIDE AND AREAS JUST EAST OF THE CENTRAL MOUNTAIN CHAIN OF THE
STATE. ON SATURDAY THE FOCUS FOR STORMS COULD SHIFT MORE INTO
SOUTH CENTRAL AND SOUTHWESTERN PARTS OF NEW MEXICO. THE PATTERN
WILL REMAIN FAIRLY ACTIVE GOING INTO SUNDAY WITH SCATTERED TO
NUMEROUS STORMS FAVORING THE WESTERN HALF OF NEW MEXICO. A
GRADUAL DAY-BY-DAY DECREASE IN SHOWER AND STORM ACTIVITY IS THEN
EXPECTED THROUGH THE FIRST HALF OF NEXT WEEK.

&&

.DISCUSSION...
A WET AND COMPLEX PATTERN WILL CONTINUE TO POSE MONUMENTAL
CHALLENGES TO THE FORECAST...NAMELY WITH REGARDS TO LOCATION OF
FLASH FLOODING. THERE ARE SEVERAL UPPER LEVEL FEATURES OF INTEREST
INCLUDING A SHORT WAVE TROUGH OVER COLORADO THAT WILL BE TRACKING
INTO NORTHEASTERN NM THIS EVENING. OTHER FEATURES THAT ARE MORE
SUBTLE ARE A WEAK CONVECTIVELY-INDUCED PERTURBATION WORKING INTO
SOUTHEASTERN NM WHILE PRESSURE FALLS AND A CIRCULATION ARE
STARTING TO APPEAR OVER THE BAJA PENINSULA...A SOON TO BE
SUBTROPICAL LOW. NO BLATANT SURFACE FEATURES ARE CURRENTLY BEING
ANALYZED...AND DEWPOINTS ARE FAIRLY HOMOGENEOUS...JUST SLIGHTLY
HIGHER IN THE SOUTHEASTERN QUADRANT WHERE REMNANT CLOUD COVER AND
SHOWERS ARE FINALLY DISSIPATING FROM LAST NIGHT'S ACTIVITY. PWATS
ARE ALSO HEALTHY WITH ABQ BALLOON RELEASE SHOWING 1.11 INCH THIS
MORNING WHILE EPZ SHOWED AN IMPRESSIVE 1.60 INCHES...MOISTURE
WHICH COULD SEEP NORTHWARD INTO SATURDAY AS STEERING WINDS FLIP
MORE SOUTHERLY.

ORIENTATION AND TIMING OF THE FLASH FLOOD WATCH SEEMS TO STILL
OUTLINE THE HIGHEST THREAT FOR LOCALLY HEAVY RAINFALL. STEERING
FLOW IS GOING TO BE VARIABLE OVER THE FORECAST AREA...BUT MUCH THE
NORTH CENTRAL TO NORTHEASTERN PARTS OF THE AREA WILL GENERALLY SEE
A NW TO SE MOVEMENT...OCCASIONALLY MOVING AT 10 TO 15 KT. THIS
COULD BE FAST ENOUGH TO LIMIT SOME FLOODING...BUT TRAINING CELLS
AND SATURATED SOILS FOR MANY AREAS WILL COUNTERACT THIS. OTHER
AREAS WILL SEE SLOWER AND MORE VARIABLE STORM MOVEMENT. AS THE
NORTHERN WAVE DIGS FARTHER INTO NM...SOME SUBTLE DRYING AND
SUBSIDENCE MAY BUILD INTO THE MID LEVELS BEHIND THE
SYSTEM...LOWERING STORM POTENTIAL IN THE FAR NORTH CENTRAL ZONES
AFTER MIDNIGHT. OTHER AREAS FARTHER SOUTH MAY REMAIN QUITE ACTIVE
INTO THE EARLY MORNING HOURS SATURDAY.

FORECAST MODELS DEPICT THE SUBTROPICAL LOW CLOSING OFF AND BECOMING
WELL-DEFINED OVER FAR SW AZ ON SATURDAY WITH NO OTHER BLATANT
SHORTWAVE TROUGHS EVIDENT OVER NM...PENDING TONIGHT'S CONVECTION.
THIS WILL LEAVE A VERY WEAKENED AREA OF HIGH PRESSURE OVER NM WITH
A LARGE MAJORITY OF THE FORECAST AREA RETAINING HIGH
MOISTURE/PWATS...ESPECIALLY IN CENTRAL TO SOUTH CENTRAL AND
SOUTHWESTERN AREAS. THIS WOULD LIKELY BE THE FOCUS AREA FOR FLASH
FLOODING...AND ANOTHER WATCH COULD BE ISSUED BY THE NIGHT SHIFT.
WHILE THE EASTERN PLAINS RETAIN SOME HIGHER MOISTURE...THE LI'S
INDICATE ONLY MARGINAL INSTABILITY...THUS STORM COVERAGE SHOULD BE
LESS IN THE EASTERN TIER OF ZONES. TEMPERATURES WILL FALL WELL
SHORT OF NORMAL AGAIN...GENERALLY 5 TO 12 DEGREES BELOW AVERAGE.

SUNDAY WILL UNDOUBTEDLY HINGE ON WHAT TRANSPIRES SATURDAY...BUT
WITH THE SUBTROPICAL LOW INUNDATING SOUTHERN CA AND WESTERN
AZ...THE PLUME OF MOISTURE SHOULD STAND ITS GROUND OVER THE
WESTERN HALF OF NM. THUS...SCATTERED TO NUMEROUS POPS HAVE BEEN
BUILT INTO THE SUNDAY FORECAST IN MOST WESTERN ZONES WITH
CONTINUED BELOW AVERAGE TEMPERATURES. AS THE SUBTROPICAL LOW
PUSHES NORTHWARD INTO NV ON MONDAY...MOISTURE WILL LAY OVER THE
NORTHWESTERN HALF OF NM AND SLIGHTLY BEYOND WITH DECENT COVERAGE
OF STORMS EXPECTED. THIS ESSENTIALLY IS THE CASE MONDAY AND INTO
TUESDAY WITH A WEAK CENTROID OF HIGH PRESSURE FLOATING AROUND EAST
CENTRAL NM...ROUGHLY NEAR VAUGHN. NO DRAMATIC MOISTURE SURGES ARE
EXPECTED DURING THE FIRST HALF OF NEXT WEEK...SO THE DAY-TO-DAY
RECYCLING OF MOISTURE MAY GRADUALLY SUBTRACT FROM THE SOURCE OR
AT LEAST DIMINISH THE COVERAGE OF STORMS.

52

&&

.FIRE WEATHER...
THE WET PATTERN CONTINUES THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK. A TRANSITION IN THE LOCATION AND ORIENTATION OF THE UPPER
RIDGE AXIS...NORTH TO SOUTH THROUGH NEW MEXICO...STILL FORECAST
FOR THIS WEEKEND AS ONE OR MORE DISTURBANCES MIGRATE NORTH AND
AROUND THE WESTERN BORDER OF THE RIDGE. LOW LEVEL EASTERLY UPSLOPE
FLOW WILL ALSO CONTINUE TO ASSIST STORM DEVELOPMENT. LOCALLY HEAVY
RAINS WHICH COULD LEAD TO FLOODING WILL REMAIN A CONCERN THROUGH
THE WEEKEND...ESPECIALLY ON AND AROUND WILDFIRE BURN SCARS.

THE FEATURED AREA TONIGHT FOR THE HIGHEST POPS WILL BE FROM THE
CONTINENTAL DIVIDE TO THE PECOS RIVER VALLEY...WHERE A FLASH FLOOD
WATCH IS IN EFFECT. BETTER RAIN CHANCES SATURDAY THROUGH SUNDAY WILL
EXIST FROM THE CENTRAL MOUNTAIN CHAIN WESTWARD TO THE ARIZONA BORDER
AS THE EASTERN PLAINS TRANSITION TO A LESS FAVORABLE FLOW PATTERN
AND A MORE STABLE REGIME. CONVECTION MONDAY SHOULD ALSO FAVOR THE
NORTHEAST AND CENTRAL HIGHLANDS WEST TO THE ARIZONA BORDER.

OVERNIGHT RH RECOVERIES WILL CONTINUE TO BE EXCELLENT INTO NEXT
WEEK. HIGH TEMPERATURES WILL REMAIN BELOW AVERAGE THROUGH THE
WEEKEND BUT WILL SLOWLY CLIMB TOWARDS NORMAL BY THE MIDDLE OF WEEK.
POOR TO FAIR VENTILATION WILL BE FOUND ACROSS PORTIONS OF THE WEST
CENTRAL...NORTH CENTRAL AND FAR EASTERN PLAINS SATURDAY...WITH AREAS
OF POOR VENTILATION FEATURED ALONG THE CONTINENTAL DIVIDE AND OVER
THE NORTH CENTRAL SUNDAY. VENT RATES TREND TOWARDS SOME IMPROVEMENT
BY THE MIDDLE OF NEXT WEEK.

EXTENDED FORECAST MODELS CONTINUE TO SUGGEST A STRONGER TROUGH WILL
PUSH INTO THE GREAT BASIN MID TO LATE NEXT WEEK...BRINGING A DRIER
WESTERLY FLOW TO WESTERN AND NORTHERN NEW MEXICO. DEWPOINTS TREND
DOWNWARD ESPECIALLY OVER THE NORTHWEST THIRD...AND AFTERNOON
SOUTHWEST BREEZES COULD PICK UP ACROSS THE NORTHEAST. THE 12Z GFS IS
STRONGER WITH THE UPPER TROUGH BUT EVENTUALLY REBUILDS THE RIDGE
OVER NEW MEXICO BY 240HRS...WHILE THE 12Z ECMWF APPEARS A BIT MORE
BULLISH WITH THE RIDGE. EITHER WAY...THE MONSOON DOESN/T APPEAR TO
BE OVER JUST YET...ALTHOUGH IT MAY TAPER DOWN A BIT FROM WHAT/S
EXPECTED THIS WEEKEND.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ504-506>529-533-539-540.

&&
Hazardous weather outlook, Aug 1, 6:02 AM MDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 AM MDT FRI AUG 1 2014

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
602 AM MDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING UPPER LEVEL TROUGH WILL INTERACT WITH ABUNDANT
MOISTURE TO PRODUCE A BETTER RISK OF FLASH FLOODING THIS AFTERNOON
AND TONIGHT THAN NORTHERN AND CENTRAL NEW MEXICO HAS SEEN IN THE
PAST FEW DAYS. THE GREATEST RISK WILL BE ALONG THE CONTINENTAL
DIVIDE AND EASTWARD TO THE WESTERN HIGH PLAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A VERY MOIST ATMOSPHERE WILL REMAIN IN PLACE THROUGH THE WEEKEND.
MUCH OF THE ENERGY FROM THE UPPER LEVEL DISTURBANCE THAT PASSES
SOUTH AND SOUTHEASTWARD INTO NEW MEXICO TODAY AND TONIGHT SHOULD
SHIFT WESTWARD OVER SOUTHERN PARTS OF THE FORECAST AREA SATURDAY
BRINGING THE BEST CHANCE OF HEAVY RAIN AND FLASH FLOODING TO THE
SOUTHERN TIER OF MOUNTAINS AND LOWER RIO GRANDE VALLEY. THE BEST
POTENTIAL FOR FLASH FLOODING SHOULD THEN FAVOR THE CONTINENTAL
DIVIDE REGION TO THE ARIZONA BORDER SUNDAY AND MONDAY AS A SLOW
MOVING SUBTROPICAL WAVE MIGRATES NORTHWARD WEST OF NEW
MEXICO...THEN EASTWARD NORTH OF NEW MEXICO...STEERING A ROBUST
MONSOON MOISTURE PLUME OVERHEAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

44

In the hours before

Special weather statement, Aug 1, 3:48 PM MDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT FRI AUG 1 2014

NMZ503-012230-
FAR NORTHWEST HIGHLANDS-
348 PM MDT FRI AUG 1 2014

...STRONG THUNDERSTORM MOVING OVER FAR NORTHEAST SAN JUAN COUNTY...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 8 MILES NORTH
OF NAVAJO LAKE STATE PARK. MOVEMENT WAS SOUTHEAST AT 12 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CARRACAS MESA RECREATION
AREA AND NEGRO CANYON RECREATION AREA.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3697 10727 3674 10742 3689 10765 3700 10759
TIME...MOT...LOC 2147Z 295DEG 12KT 3693 10754

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:17 PM MDTAreal Flood AdvisoryABQRio Arriba118 min
Aug 1, 6:37 PM MDTAreal Flood AdvisoryABQCibola, McKinley, Sandoval113 min
Aug 1, 6:40 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval2 hr
Aug 1, 6:45 PM MDTAreal Flood AdvisoryABQRio Arriba2 hr
Aug 1, 6:50 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval115 min
Aug 1, 6:59 PM MDTFlash Flood WarningABQRio Arriba2 hr
Aug 1, 7:05 PM MDTAreal Flood AdvisoryABQSandoval115 min
Aug 1, 7:23 PM MDTAreal Flood AdvisoryABQValencia112 min
Aug 1, 7:56 PM MDTAreal Flood AdvisoryABQSan Miguel2 hr
Aug 1, 8:24 PM MDTAreal Flood AdvisoryABQBernalillo, Valencia2 hr
Aug 1, 8:27 PM MDTAreal Flood AdvisoryABQCatron2 hr
Aug 1, 8:35 PM MDTAreal Flood AdvisoryABQSandoval115 min
Aug 1, 8:40 PM MDTAreal Flood AdvisoryABQSan Miguel110 min
Aug 1, 8:52 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos113 min
Aug 1, 9:00 PM MDTAreal Flood AdvisoryABQBernalillo2 hr
Aug 1, 9:13 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Aug 1, 9:16 PM MDTAreal Flood AdvisoryABQSandoval119 min
Aug 1, 9:33 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Valencia117 min
Aug 1, 10:03 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel117 min
Aug 1, 10:19 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola116 min
Aug 1, 10:34 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe116 min
Aug 1, 10:39 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Aug 1, 10:43 PM MDTAreal Flood AdvisoryABQBernalillo2 hr
Aug 1, 10:48 PM MDTAreal Flood AdvisoryABQCibola, McKinley117 min
Aug 1, 10:57 PM MDTAreal Flood AdvisoryABQCibola2 hr
Aug 1, 11:02 PM MDTAreal Flood AdvisoryABQBernalillo118 min
Aug 1, 11:08 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Aug 1, 11:39 PM MDTAreal Flood AdvisoryABQCibola, Socorro2 hr
Aug 1, 11:41 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel2 hr
Aug 1, 11:45 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Aug 2, 12:08 AM MDTFlash Flood WarningABQCibola112 min
Aug 2, 12:40 AM MDTFlash Flood WarningABQValencia2 hr
Aug 2, 12:52 AM MDTAreal Flood AdvisoryABQBernalillo3 hr
Aug 2, 1:24 AM MDTFlash Flood WarningABQBernalillo, Sandoval, Santa Fe4 hr
Aug 2, 1:32 AM MDTAreal Flood AdvisoryABQSocorro3 hr
Aug 2, 2:09 AM MDTAreal Flood AdvisoryABQCibola, Valencia3 hr
Aug 2, 2:52 AM MDTAreal Flood AdvisoryABQTorrance, Valencia113 min
Aug 2, 3:59 AM MDTAreal Flood AdvisoryABQSocorro3 hr

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.